Alert archive / Wyoming / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 101, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 2, 1999, 3:13 PM MDT for Niobrara County, Wyoming. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 1999, 3:13 PM MDT (21:13 UTC)
- Expired
- Sep 2, 1999, 4:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Niobrara County, WY
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCYS 022114 RRA SVRCYS WYC027-022200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 313 PM MDT THU SEP 2 1999 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL NIOBRARA COUNTY IN EASTERN WYOMING * UNTIL 400 PM MDT * AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES NORTHWEST OF LUSK... MOVING EAST AT 20 ~ MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER OPEN COUNTRY. THIS IS A DANGEROUS STORM! STAY INDOORS AWAY FROM WINDOWS. STARK WCJIN-WYNE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 1:49 PM MDT, 1 hour 24 minutes earlier.
Area forecast discussion, Sep 2, 1:49 PM MDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 149 PM MDT THU SEP 2 1999 TODAY'S FORECAST VERY SIMILAR TO YESTERDAY. STALLED FRONTAL BOUNDARY ACROSS WY. STORMS DEVELOPED TO THE WEST OF CYS AND REPORTS AT THIS TIME ARE OF HEAVY RAIN NO HAIL. ALOFT LONG WAVE TROF TO THE WEST GIVING STRONG SW FLOW TO THE CWA. EMBEDDED SHORT WAVES WILL KICK OFF CONVECTIVE. AS USUAL TIMING OF WAVE ACROSS THE AREA WILL BE PROBLEM. MONSOONAL FLOW NOT AS STRONG TODAY BUT DEW POINTS STILL IN THE 60S IN ERN CWA. UPPER FEATURES SIMILAR ON ALL THE MODELS BUT NGM MOVES SFC LOW MORE QUICKLY TO THE EAST THAN ETA/AVN. THE RESULT IS NGM COMES AROUND TO A W/NW FLOW AND CUTS OFF THE PRECIP WHILE ETA/AVN ARE SLOWER AND THIS KEEPS THE CWA IN MORE UPSLOPE FLOW AND HENCE RAIN AND CLOUDS PERSIST INTO THE WEEKEND. PREFER THE ETA/AVN SO WILL KEEP WITH THE ATYPICAL WET PATTERN THROUGH SATURDAY. UPPER TROF PASSES AREA BY SUNDAY SO WILL PROBABLY GO DRY IN THE .EXTENDED. .CYS... WY...NONE. NE...NONE. GRIFFITH
In the hours before
Special weather statement, Sep 2, 10:10 AM MDT, 5 hours 3 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-022300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1010 AM MDT THU SEP 2 1999 THE SEVERE WEATHER POTENTIAL IN SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE IS MODERATE TODAY. THE WEATHER PATTERN OVER SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE IS SIMILIAR TO WHAT IT WAS ON WEDNESDAY. A TROUGH CONTINUES TO BE LOCATED IN THE WESTERN UNITETD STATES GIVING AN UPPER LEVEL SOUTHWEST FLOW. EMBEDDED IN THE FLOW ARE SHORT WAVES ONE OF WHICH IS FORECAST TO MOVE ACROSS THE AREA DURING THE LATE AFTERNOON AND EVENING HOURS. THE DYNAMICS ARE IN PLACE TO SUGGEST THE POTENTIAL AGAIN TODAY FOR SEVERE WEATHER. THE BEST CHANCE FOR SEVERE WEATHER WILL BE AFTER 2 PM AND EAST OF THE LARAMIE RANGE. STORMS SHOULD DEVELOP OVER THE MOUNTAINS AND FIRST MOVE INTO SOUTHEAST WYOMING AND THEN INTO THE PANHANDLE BY EARLY EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS BUT AN ISOLATED TORNADO CANNOT BE RULED OUT OF THE QUESTIOIN. SPOTTER ACTIVATION MOST LIKELY WILL BE NEEDED LATER THIS AFTERNOON AND THIS EVENING. GRIFFITH WCJIN-WYSE-WYNE
Special weather statement, Sep 2, 10:10 AM MDT, 5 hours 3 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-022300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1010 AM MDT THU SEP 2 1999 THE SEVERE WEATHER POTENTIAL IN SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE IS MODERATE TODAY. THE WEATHER PATTERN OVER SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE IS SIMILIAR TO WHAT IT WAS ON WEDNESDAY. A TROUGH CONTINUES TO BE LOCATED IN THE WESTERN UNITETD STATES GIVING AN UPPER LEVEL SOUTHWEST FLOW. EMBEDDED IN THE FLOW ARE SHORT WAVES ONE OF WHICH IS FORECAST TO MOVE ACROSS THE AREA DURING THE LATE AFTERNOON AND EVENING HOURS. THE DYNAMICS ARE IN PLACE TO SUGGEST THE POTENTIAL AGAIN TODAY FOR SEVERE WEATHER. THE BEST CHANCE FOR SEVERE WEATHER WILL BE AFTER 2 PM AND EAST OF THE LARAMIE RANGE. STORMS SHOULD DEVELOP OVER THE MOUNTAINS AND FIRST MOVE INTO SOUTHEAST WYOMING AND THEN INTO THE PANHANDLE BY EARLY EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS BUT AN ISOLATED TORNADO CANNOT BE RULED OUT OF THE QUESTIOIN. SPOTTER ACTIVATION MOST LIKELY WILL BE NEEDED LATER THIS AFTERNOON AND THIS EVENING. GRIFFITH WCJIN-WYSE-WYNE
Nearby
Severe Thunderstorm Warnings in Wyoming, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.